MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. GLADIUS MONGO 14; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. GLADIUS MONGO 14; PTCA GUIDE WIRE
Model Number AP14R023S
Medical Device Problem Codes Peeled/Delaminated (1454); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an asahi gladius mongo 14 guide wire was used for stent deployment to a heavily calcified and 75-90% occluded lesion from the ostium to the distal segment in the left circumflex artery (lcx).Attempts to cross the lesion failed due to the eccentrically calcified lesion.The polymer jacket of the guide wire was damaged by the calcium.There were no health hazards caused to the patient, and no additional treatments were performed.The subject gladius mongo 14 guide wire was removed, and an unspecified new guide wire was used to complete the procedure.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.Device evaluation could not be performed because the affected device has not been returned yet.A photo image of the subject device taken after the reported event was provided.The image showed the elongated outer coil and peeled polymer jacket of the gladius mongo 14 guide wire.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information, provided photo image, results of lot history records review, and referring to known similar events, it was presumed that torsional stress and/or tensional stress generated with guide wire manipulation might have been locally applied to the subject gladius mongo 14 guide wire while its distal segment had been caught by the heavy calcium.Consequently, the outer coil was elongated and polymer jacket was taken off.Although it was concluded that this event was not attributed to product quality, the segment of the guide wire was too severely damaged in the provided image to completely rule out polymer jacket fragment left in situ.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.Do not push the guide wire more than necessary to advance the tip through the narrowed part of the vessel.(for example, do not push the guide wire when the distal tip of the guide wire is bent by the force of manipulation.) after crossing the targeted area, do not roughly twist, push or pull the guide wire.If the guide wire is moved excessively, it may be damaged or break apart, which may injure the blood vessel or leave fragments inside the vessel.[malfunction and adverse effects] separation of the guide wire.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.The reported gladius mongo 14 guide wire was returned for investigation.The polymer jacket of the returned gladius mongo 14 guide wire was found stretched for approximately 25mm distal to the distal mid solder (set at 27mm from the wire tip to fix the outer coil onto the core wire) and ruptured.The outer coil was found stretched for approximately 195mm from the distal mid solder.On the outer coil, a torn segment of the polymer jacket was left.The ball tip was found at the very distal end of the stretched outer coil covered with the polymer jacket, which was ruptured at approximately 7mm proximal to the distal ball tip.The core wire and the inner coil were found tightened to each other and fractured at approximately 22mm distal to the distal mid solder.The polymer jacket was removed for observation.The inner coil was found tightened together with the core wire and fractured at approximately 7mm proximal to the wire tip.Measurement of the returned gladius mongo 14 guide wire suggested that the entire guide wire was returned; however, the polymer jacket was too severely damaged to identify whether any segment of the polymer jacket was missing.Lot history review revealed no anomaly)relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and investigation outcome, it was presumed that torsional stress generated with guide wire manipulation might have been locally accumulated while the distal segment of the gladius mongo 14 guide wire was caught by the heavily calcified lesion.Consequently, the inner coil was tightened together with the core wire and fractured.As tensional stress was applied to the guide wire during withdrawal attempts, the outer coil was stretched and the polymer jacket was ruptured.Although it was concluded that this event was not attributed to product quality, it was concluded that the polymer jacket was too severely damaged to rule out possible polymer fragment left in situ.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings].~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.~ when torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunctions and adverse effects].~ separation of the guide wire.

Brand Name
GLADIUS MONGO 14
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukimi nagumo
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key22067441
Report Number3003775027-2025-00145
Device Sequence Number13105098
Product Code DQX
UDI-Device Identifier04547327123686
UDI-Public(01)04547327123686(17)271130(10)241223A321
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K180784
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAP14R023S
Device Lot Number241223A321
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown